I had the same thing Susie but I thought I was having a heart attack at first. The pain started in the upper mid section of my stomach, right below my esophagus and radiated into my back. Man, did it ever hurt. I was sitting at the computer both times (occurred two days apart). The only relief was when I got up and started walking around. I took two tums and the pain slowly subsided. I also took a baby aspirin just in case. I notified my GI doctor and that is when he placed me on Nexium. Prednisone can give you upper gastric ulcers. I really should have an endoscopy. I haven't had one in years. Because my bilirubin is twice the number it should be, my GI doctor ordered an ultrasound of the liver, pancreas and gall bladder. I assume all tests came back negative as I haven't heard from him but found out yesterday he is on vacation! He does have associates in the office and I sure hope they are caring enough if they received abnormal results on these tests they would notify me, but sometimes ya gotta wonder.
I am tapered down to 15 mgm of prednisone at the present time. Yes, tapering can give you strange symptoms. I got horrible shakiness. My blood sugar is slightly elevated too and it concerns me because both my parents were diabetics...that is all I need now.
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Meds as of June 09: Colazal (6 per day), 6MP (50 mgm), Probiotic (upped to 3 per day), Fish oil capsule, calcium, multivitamin, Cort enema nightly, Canasa in morning. Also taking Benicar and Toprol to control high blood pressure. Getting old is a b****.